Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

March 25, 2019Jefferson County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 25, 2019, 9:21 PM EDT for Jefferson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2019, 9:21 PM EDT (01:21 UTC)
Expired
Mar 25, 2019, 9:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS82 KFFC 260121
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT MON MAR 25 2019
 
GAZ074>076-260145-
Jefferson GA-Washington GA-Glascock GA-
921 PM EDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 945 PM EDT...

At 921 PM EDT...a line of strong thunderstorms was along a line
extending from near Stellaville to near Warthen...and moving east at
30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Louisville, Wrens, Stapleton, Avera, Edge Hill, Edgehill, Matthews,
Downs, Warthen, Stellaville, Grange and Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3311 8228 3307 8229 3303 8228 3298 8250
      3304 8277 3305 8289 3311 8297 3311 8293
      3314 8289 3327 8226 3323 8223
TIME...MOT...LOC 0121Z 290DEG 25KT 3314 8227 3304 8277 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 25, 9:08 PM EDT, 13 minutes earlier.

Area forecast discussion, Mar 25, 9:08 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
908 PM EDT Mon Mar 25 2019

.UPDATE...
Band of showers and thunderstorms continues to progress through
central GA. The general trend is a diminishing in strength
although still can't rule out an isolated strong to severe storm
with the main threat being hail and damaging winds. A few showers
remain across north GA. Will adjust pops across the entire CWA for
the rest of this evening.

&&

.PREV DISCUSSION... /Issued 334 PM EDT Mon Mar 25 2019/

SHORT TERM /Tonight through Tuesday Night/...

Tricky forecast for the start of the short term with if and how much
possible strong to severe convective development occurs late this
afternoon into evening with upper wave/cold pool pushing in from the
west and if any sfc destabilization happens. Some rather dense cloud
coverage has limited warming/instability across north GA for the
time being and even though a pocket of some clearing is advecting in
from the west, some stratocu is quickly filling in. That being
said... hi-res models are consistent with scattered initiation
across AL here in the next few hours that continue into north and
part of central GA and it wouldn't take much CAPE given the very low
freezing level and aforementioned cooling aloft/steepening lapse
rates to generate thunderstorms capable of hail. Will be holding
steady on the forecast given these factors, and may just be a bit
delayed than previous thoughts.

Wedge front builds in Tuesday and has enough forcing and CAM
agreement to warrant slight to low end chance pops for shower
development. Decent inversion aloft will keep things capped so not
including thunder mention. A secondary much weaker upper shortwave
looks to push across western and central GA late Tuesday into the
overnight so have held onto some slight shower chances
accordingly.

Cooler temps expected Tuesday in the upper 50s to low 60s for most
areas given wedge, and lows Tuesday night will be back in the low
40s to upper 30s.

Baker

LONG TERM /Wednesday through Monday/...

No significant weather impacts expected in the long term period.
Main concerns are timing of precip and chance of convection
associated with next system, currently progged for Sunday and
beyond.

Pattern at start of period characterized by NW flow aloft over the
southeast CONUS with shortwave trough east of southeast U.S.
Atlantic coast. Wed and Thurs will be great days to be outside, with
clear skies and warm daytime temps and cool morning temps. Could see
some areas of far northeast GA approach freezing temps Tues and Wed
night.

By Thurs large shortwave centered over Hudson's Bay with flow
extending well into OH/TN valley, Could see some clouds over north
GA in the westerlies. Flow becomes WSWly aloft Friday with warming
and increasing high clouds. At this point, 12Z models diverge
somewhat but in better agreement than prev cycles. GFS/CMC faster
while EC slower, but all bring in precip Sat/Sun. Too far out to
indicate likelihood of convection or precip amounts with any
confidence. Did see that GFS has much more intense evolution of
second shortwave behind the weekend system which greatly modulates
precip amounts and PoPs. Have continued Slt Chc/Chc pops thru Mon
based on lack of model consensus and large discrepancy of fcst
impacts (i.e. if you want to see heavy rain and the washing of
pollen, bet on the GFS).

Until then, with rainfall with today's system mainly expected over
north GA, drought conditions over middle GA will continue to expand.

SNELSON

PREV DISCUSSION... /Issued 342 AM EDT Mon Mar 25 2019/

LONG TERM /Tuesday Night through Sunday/...

A secondary closed upper low behind the main trough could lead to
some wraparound cloud coverage and additional light showers and
graupel (the latter due to very cold temperatures in the core of the
system) on Tuesday. These conditions should be coming to an end by
Tuesday night as the extended period begins. Upper-level ridging
will then build in to the southeastern CONUS on Wednesday and an
associated surface high will simultaneously move east of the
Appalachians. High pressure will then progressively build southward
from this high across the forecast area during the later half of the
work week. Clearing skies and dry conditions will be anticipated to
return on Wednesday and lead to gradual warming through the end of
the week. High temperatures mainly 5-10 degrees below climatological
normals on Wednesday gradually increasing to 4-8 degrees above
climatological normals by Saturday.

The next system approaches the area during the coming weekend as an
upper level longwave trough moves eastward from the Great Plains
towards the Atlantic Coast. At the surface, a low pressure system is
expected to drop a cold front into the the Mississippi Valley by
Saturday night. This front is expected to push southeastward towards
the forecast area Sunday as the low quickly retreats to the
northeast. Model guidance is trending towards better agreement, but
still remains somewhat inconsistent with the handling of this system
as the front approaches Georgia. Latest GFS presents a faster, drier
solution with precipitation ahead of the front entering the area
late Saturday night and clearing the forecast area Sunday night,
while the latest ECMWF presents a slower, wetter solution with
precipitation entering Sunday morning and lingering until the front
clears Monday morning. Sufficient instability is possible across
central Georgia during the daytime on Sunday to support thunderstorm
development, so included a slight chance of thunderstorms across the
southern portion of the forecast area at that time. Will continue to
monitor severe weather potential in ensuing forecasts for severe
potential as model guidance continues to come into better
agreement.

King

AVIATION...
00Z Update...
Area of scattered showers/tsra will diminish from the northwest
this evening and should clear the TAF sites by 06Z. Cigs should
remain VFR through 06Z and then a decrease in cigs to MVFR late
tonight and continuing through most of the day Tuesday. Scattered
showers will develop along a backdoor front that will move across
the forecast area Tuesday afternoon. Winds will be northwest 5 to
10kts through early Tuesday morning shifting to the northeast
behind the back door front late Tuesday morning and afternoon.

//ATL Confidence...00Z Update...
Medium on timing on onset of MVFR cigs.
Medium on timing of shra Tuesday afternoon.
High on remainder of the elements.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          49  60  38  61 /  40  10  10   0
Atlanta         50  60  41  62 /  60  30  20   0
Blairsville     43  58  35  60 /  30  30  20   0
Cartersville    47  59  41  63 /  30  30  20   0
Columbus        51  65  44  65 /  60  30  20   0
Gainesville     48  59  39  59 /  30  20  20   0
Macon           51  64  41  64 /  70  30  20   0
Rome            48  60  42  64 /  30  20  20   0
Peachtree City  49  61  41  63 /  30  30  20   0
Vidalia         55  67  42  64 /  70  20  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....RW
AVIATION...17
Hazardous weather outlook, Mar 25, 10:59 AM EDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1059 AM EDT Mon Mar 25 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1059 AM EDT Mon Mar 25 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

An upper level system will push southeastward across the area
today, bringing increased chances for showers and thunderstorms.
Some storms could be strong to severe this afternoon into
evening. The primary threats will be large hail and damaging
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are possible Sunday and Sunday
night as a cold front moves through the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Mar 25, 8:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT MON MAR 25 2019

GAZ080-093-260130-
Macon GA-Taylor GA-
847 PM EDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR MACON AND TAYLOR COUNTIES UNTIL
930 PM EDT...

At 847 PM EDT...a strong thunderstorm was near Howard, or near
Butler...moving southeast at 35 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Butler, Oglethorpe, Montezuma, Marshallville, Reynolds, Ideal,
Whitewater State Park, Rupert, Charing, Garden Valley, Hicks,
Potterville, Mauk, Howard, Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3247 8441 3249 8441 3249 8443 3252 8443
      3254 8445 3256 8444 3256 8441 3261 8441
      3264 8438 3267 8437 3252 8401 3251 8402
      3251 8398 3246 8387 3223 8404
TIME...MOT...LOC 0047Z 300DEG 32KT 3256 8435

HAIL...0.75IN
WIND...50MPH
Local storm report, Mar 25, 8:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT MON MAR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     JONES CROSSROADS        32.87N  85.03W
03/25/2019                   HARRIS             GA   911 CALL CENTER

            A TREE WAS REPORTED DOWN ON HWY 18 NEAR THE
            INTERSECTION OF WHITESVILLE ROAD.

&&

EVENT NUMBER FFC1900122

RWILLIS
Special weather statement, Mar 25, 8:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 PM EDT MON MAR 25 2019

GAZ060>062-072>076-260115-
Jefferson GA-Washington GA-Putnam GA-Baldwin GA-Hancock GA-
Glascock GA-Warren GA-Jones GA-
850 PM EDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHERN
WASHINGTON...SOUTHERN PUTNAM...NORTHERN BALDWIN...HANCOCK...
GLASCOCK...SOUTHERN WARREN AND NORTHEASTERN JONES COUNTIES UNTIL 915
PM EDT...

At 849 PM EDT...a line of strong thunderstorms was along a line
extending from 6 miles north of Wrens to near Hamburg State Park to
Resseaus Crossroads...and moving east at 35 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Milledgeville, Eatonton, Sparta, Gibson, Wrens, Stapleton, Avera,
Mitchell, Edge Hill, Edgehill, Meriwether, Hamburg State Park,
Shoals, Downs, Beulah, Resseaus Crossroads, Grange, Stapletons
Crossroads, Plant Harlee Branch and Agricola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3309 8229 3302 8246 3308 8316 3314 8351
      3331 8350 3338 8328 3336 8317 3336 8316
      3335 8312 3333 8293 3335 8255 3334 8245
      3333 8242 3331 8240 3331 8233 3327 8229
      3327 8226 3323 8223
TIME...MOT...LOC 0049Z 282DEG 32KT 3330 8237 3318 8284 3322 8341

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 25, 9:02 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT MON MAR 25 2019

GAZ080>084-093>095-260145-
Macon GA-Peach GA-Wilkinson GA-Taylor GA-Bibb GA-Houston GA-
Crawford GA-Twiggs GA-
902 PM EDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHERN WILKINSON...NORTHEASTERN TAYLOR...BIBB...HOUSTON...CRAWFORD
AND TWIGGS COUNTIES UNTIL 945 PM EDT...

At 902 PM EDT...a line of strong thunderstorms was along a line
extending from Griswoldville to Rutland to near Rupert...and moving
east at 35 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Macon, Perry, Fort Valley, Jeffersonville, Roberta, Warner Robins,
Centerville, Byron, Reynolds, Danville, Payne, Allentown, Robins Air
Force Base, Payne City, Marion, Houston Lake, District Path,
Wesleyan, Moss Oak and Skipperton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3261 8424 3280 8386 3291 8368 3289 8366
      3289 8361 3287 8358 3287 8356 3284 8352
      3285 8350 3271 8303 3256 8326 3237 8366
TIME...MOT...LOC 0102Z 289DEG 32KT 3286 8351 3275 8366 3246 8425

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 25, 9:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT MON MAR 25 2019

GAZ072>074-083-084-260145-
Wilkinson GA-Washington GA-Baldwin GA-Jones GA-Twiggs GA-
915 PM EDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHWESTERN
WASHINGTON...SOUTHERN BALDWIN...SOUTHEASTERN JONES AND NORTHERN
TWIGGS COUNTIES UNTIL 945 PM EDT...

At 914 PM EDT...a strong thunderstorm was near Ivey, or 8 miles north
of Irwinton...moving east at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Milledgeville, Sandersville, Irwinton, Gordon, Ivey, McIntyre,
Toomsboro, Oconee, Deepstep, Midway-Hardwick, Coopers, Allenwood,
Mountain Springs, Pancras, Scottsboro, Hebron, Hardwick and Browns
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3271 8302 3285 8350 3296 8341 3311 8334
      3308 8312 3305 8310 3307 8306 3304 8277
TIME...MOT...LOC 0114Z 280DEG 37KT 3293 8323

HAIL...0.25IN
WIND...40MPH
Special weather statement, Mar 25, 9:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT MON MAR 25 2019

GAZ074>076-260145-
Jefferson GA-Washington GA-Glascock GA-
921 PM EDT MON MAR 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...NORTHERN
WASHINGTON AND SOUTHWESTERN GLASCOCK COUNTIES UNTIL 945 PM EDT...

At 921 PM EDT...a line of strong thunderstorms was along a line
extending from near Stellaville to near Warthen...and moving east at
30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Louisville, Wrens, Stapleton, Avera, Edge Hill, Edgehill, Matthews,
Downs, Warthen, Stellaville, Grange and Stapletons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3311 8228 3307 8229 3303 8228 3298 8250
      3304 8277 3305 8289 3311 8297 3311 8293
      3314 8289 3327 8226 3323 8223
TIME...MOT...LOC 0121Z 290DEG 25KT 3314 8227 3304 8277

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:09 PM EDTSpecial Weather StatementFFCJasper36 min
Mar 25, 8:14 PM EDTSpecial Weather StatementFFCCrawford, Jones, Monroe, Talbot, Upson46 min
Mar 25, 8:18 PM EDTSpecial Weather StatementFFCHancock27 min
Mar 25, 8:25 PM EDTSpecial Weather StatementFFCButts, Jasper35 min
Mar 25, 8:28 PM EDTSpecial Weather StatementFFCGreene, Taliaferro32 min
Mar 25, 8:44 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Monroe, Twiggs, Wilkinson31 min
Mar 25, 8:47 PM EDTSpecial Weather StatementFFCMacon, Taylor43 min
Mar 25, 8:50 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Jefferson, Putnam25 min
Mar 25, 9:02 PM EDTSpecial Weather StatementFFCBibb, Crawford, Houston, Peach, Twiggs43 min
Mar 25, 9:15 PM EDTSpecial Weather StatementFFCBaldwin, Wilkinson30 min
Mar 25, 9:16 PM EDTSevere Thunderstorm WarningFFCBibb, Bleckley, Crawford, Houston, Peach, Twiggs29 min
Mar 25, 9:35 PM EDTSpecial Weather StatementFFCDooly, Macon25 min
Mar 25, 9:45 PM EDTSpecial Weather StatementFFCBleckley, Houston, Johnson30 min
Mar 25, 10:00 PM EDTSpecial Weather StatementFFCDooly, Pulaski30 min
Mar 25, 10:15 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler45 min
Mar 25, 10:22 PM EDTSpecial Weather StatementFFCDodge, Pulaski, Telfair, Wilcox38 min
Mar 25, 10:59 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler16 min
Mar 25, 11:12 PM EDTSpecial Weather StatementFFCTelfair, Toombs33 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.